While lying on an operating table, a patient that had been administered anesthesia recalls a nurse screaming: "Oh, my God! He's on fire!" The patient was not imagining what he heard because he actually did suffer second-degree burns to his shoulder, chest and neck due to a hospital error.
It has been shown that general anesthesia can cause various adverse effects more common to children than adults. Oftentimes, the administration of anesthesia can decrease the blood and oxygen flow to the brain. This can come about due to simple miscommunication between nurses, anesthesiologists and their physicians.
Problems with anesthesia can lead to insufficient blood flow that can ultimately result in brain damage. Often errors in administering anesthesia come about due to simple communication errors between medical staff. The results of such errors can be devastating, but there does appear to be good news concerning its use.